Alert archive / Montana / Blizzard Warnings in 2015

Blizzard Warning 1, NWS Glasgow, MT

January 8, 201512 counties in Montana

NWS Glasgow, MT issued this blizzard warning at Jan 8, 2015, 5:11 AM MST for 12 counties in Montana. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 8, 2015, 5:11 AM MST (12:11 UTC)
Expired
Jan 8, 2015, 12:00 PM MST
In force
7 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 6:10 AM MSTBLIZZARD2 W Bloomfield, MTVISIBILITY LESS THAN 100FT. GUSTS OVER 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 0.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2015-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2015-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WWUS45 KGGW 081211
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
511 AM MST THU JAN 8 2015

.STRONG NORTHWEST WINDS BEHIND THE PASSAGE OF A COLD FRONT WILL
COMBINE WITH RECENT SNOWFALL FROM PREVIOUS STORM SYSTEMS
TO PRODUCE BLIZZARD CONDITIONS ACROSS NORTHEAST MONTANA TODAY.
BITTER COLD TEMPERATURES TONIGHT WILL PRODUCE DANGEROUS WIND
CHILLS.

MTZ016>027-059>062-090000-
/O.UPG.KGGW.WW.Y.0003.000000T0000Z-150109T0300Z/
/O.NEW.KGGW.BZ.W.0001.150108T1211Z-150109T0000Z/
/O.EXT.KGGW.WC.Y.0004.150109T0000Z-150109T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...
ZORTMAN...OPHEIM...CULBERTSON
511 AM MST THU JAN 8 2015

...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
WIND CHILL ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT. 

* TIMING...BLIZZARD CONDITIONS WILL PERSISTS INTO THIS AFTERNOON
  AND DIMINISH BY EVENING. BITTER COLD WIND CHILLS WILL DEVELOP THIS
  AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING.

* MAIN IMPACT... BLIZZARD CONDITIONS WITH FREQUENT WHITEOUTS DUE
  TO BLOWING AND DRIFTING SNOW TODAY. THIS WILL MAKE TRAVEL EXTREMELY
  HAZARDOUS.

* WINDS/VISIBILITY...NORTHWEST WINDS 30 TO 45 MPH GUSTING TO 60
  MPH TODAY. NORTHWEST WIND WILL GRADUALLY DIMINISH LATE THIS
  AFTERNOON AND EVENING.

* SNOW ACCUMULATIONS...LESS THAN AN INCH. 

* WIND CHILL VALUES...20 BELOW TO 40 BELOW WHICH CAN LEAD TO 
  FROST BITE ON SKIN IN LESS THAN 30 MINUTES. 

* OTHER IMPACTS... ROADS CAN QUICKLY BECOME DRIFTED SHUT MAKING IT
  IMPASSABLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
2 follow-up statements
360 
WWUS45 KGGW 081526
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
825 AM MST THU JAN 8 2015

.STRONG NORTHWEST WINDS BEHIND THE PASSAGE OF A COLD FRONT WILL
COMBINE WITH RECENT SNOWFALL FROM PREVIOUS STORM SYSTEMS TO
PRODUCE ISOLATED BLIZZARD CONDITIONS ACROSS NORTHEAST MONTANA
TODAY. BITTER COLD TEMPERATURES TONIGHT WILL PRODUCE DANGEROUS
WIND CHILLS.

MTZ016>024-026-059-061-062-082000-
/O.CAN.KGGW.BZ.W.0001.000000T0000Z-150109T0000Z/
/O.NEW.KGGW.WW.Y.0004.150108T1525Z-150109T0000Z/
/O.CON.KGGW.WC.Y.0004.150109T0000Z-150109T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-PRAIRIE-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...TERRY...WHITEWATER...OPHEIM...CULBERTSON
825 AM MST THU JAN 8 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM MST FRIDAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON. THE BLIZZARD WARNING HAS BEEN CANCELLED. A
WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST FRIDAY.

* TIMING...BLOWING SNOW WILL PERSIST INTO THIS AFTERNOON AND
  DIMINISH BY EVENING. BITTER COLD WIND CHILLS WILL DEVELOP THIS
  AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING.

* MAIN IMPACT...BLOWING SNOW WITH VARYING VISIBILITIES ARE
  EXPECTED TODAY. TRAVEL WILL BE HAZARDOUS IN PLACES.

* WIND CHILL VALUES...20 BELOW TO 40 BELOW WHICH CAN LEAD TO 
  FROST BITE ON SKIN IN LESS THAN 30 MINUTES.

* OTHER IMPACTS...DEEP DRIFTS IN PLACES ESPECIALLY ON COUNTRY
  ROADWAYS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITY
WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW.

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ025-027-060-082000-
/O.EXT.KGGW.BZ.W.0001.000000T0000Z-150108T1900Z/
/O.CON.KGGW.WC.Y.0004.150109T0000Z-150109T1800Z/
DAWSON-WIBAUX-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...GLENDIVE...RICHEY...WIBAUX...ZORTMAN
825 AM MST THU JAN 8 2015

...BLIZZARD WARNING NOW IN EFFECT UNTIL NOON MST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM MST FRIDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. A
WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST FRIDAY. 

* TIMING...BLIZZARD CONDITIONS ARE EXPECTED TO DIMINISH BY THIS
  AFTERNOON. BITTER COLD WIND CHILLS WILL DEVELOP THIS AFTERNOON
  AND CONTINUE THROUGH FRIDAY MORNING.

* MAIN IMPACT... BLIZZARD CONDITIONS WITH FREQUENT WHITEOUTS 
  DUE TO BLOWING AND DRIFTING SNOW TODAY. THIS WILL MAKE 
  TRAVEL EXTREMELY HAZARDOUS. 

* WINDS/VISIBILITY...NORTHWEST WINDS 30 TO 45 MPH GUSTING TO 60
  MPH THIS MORNING. NORTHWEST WIND WILL GRADUALLY DIMINISH THIS
  AFTERNOON.

* SNOW ACCUMULATIONS...LESS THAN AN INCH.

* WIND CHILL VALUES...20 BELOW TO 40 BELOW WHICH CAN LEAD TO 
  FROST BITE ON SKIN IN LESS THAN 30 MINUTES.

* OTHER IMPACTS...ROADS CAN QUICKLY BECOME DRIFTED SHUT MAKING IT
  IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
258 
WWUS45 KGGW 081917
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1217 PM MST THU JAN 8 2015

.STRONG NORTHWEST WINDS BEHIND THE PASSAGE OF A COLD FRONT WILL
COMBINE WITH RECENT SNOWFALL FROM PREVIOUS STORM SYSTEMS TO
PRODUCE BLOWING SNOW ISSUES SOUTH OF THE MISSOURI RIVER. BITTER
COLD TEMPERATURES TONIGHT WILL PRODUCE DANGEROUS WIND CHILLS.

MTZ025-027-060-090000-
/O.EXP.KGGW.BZ.W.0001.000000T0000Z-150108T1900Z/
/O.EXA.KGGW.WW.Y.0004.000000T0000Z-150109T0000Z/
/O.CON.KGGW.WC.Y.0004.150109T0000Z-150109T1800Z/
DAWSON-WIBAUX-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...GLENDIVE...RICHEY...WIBAUX...ZORTMAN
1217 PM MST THU JAN 8 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM MST FRIDAY...
...BLIZZARD WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON. THE BLIZZARD WARNING IS NO LONGER IN EFFECT. A
WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST FRIDAY.

* MAIN IMPACT...LOCALIZED BLOWING AND DRIFTING SNOW WILL CONTINUE
  THIS AFTERNOON...MAKING TRAVEL HAZARDOUS.

* WIND CHILL VALUES...20 BELOW TO 40 BELOW WHICH CAN LEAD TO FROST
  BITE ON SKIN IN LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ016>020-023-024-059-061-062-090000-
/O.CAN.KGGW.WW.Y.0004.000000T0000Z-150109T0000Z/
/O.CON.KGGW.WC.Y.0004.150109T0000Z-150109T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-
NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...WHITEWATER...
OPHEIM...CULBERTSON
1217 PM MST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM MST FRIDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER
WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM
5 PM THIS AFTERNOON TO 11 AM MST FRIDAY. 

* TIMING...THROUGH FRIDAY MORNING.

* WIND CHILL VALUES...20 BELOW TO 40 BELOW WHICH CAN LEAD TO 
  FROST BITE ON SKIN IN LESS THAN 30 MINUTES.

* OTHER IMPACTS...DEEP DRIFTS IN PLACES ESPECIALLY ON COUNTRY 
  ROADWAYS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021-022-026-090000-
/O.CON.KGGW.WW.Y.0004.000000T0000Z-150109T0000Z/
/O.CON.KGGW.WC.Y.0004.150109T0000Z-150109T1800Z/
PETROLEUM-GARFIELD-PRAIRIE-
INCLUDING THE CITIES OF...WINNETT...JORDAN...TERRY
1217 PM MST THU JAN 8 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM MST FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST FRIDAY. 

* TIMING...BLOWING SNOW WILL PERSIST INTO THIS AFTERNOON AND
  DIMINISH BY EVENING. BITTER COLD WIND CHILLS ARE EXPECTED THROUGH
  FRIDAY MORNING.

* MAIN IMPACT...LOCALIZED BLOWING SNOW WITH VARYING VISIBILITIES
  ARE EXPECTED THIS AFTERNOON. TRAVEL WILL BE HAZARDOUS IN PLACES.

* WIND CHILL VALUES...20 BELOW TO 40 BELOW WHICH CAN LEAD TO 
  FROST BITE ON SKIN IN LESS THAN 30 MINUTES.

* OTHER IMPACTS...DEEP DRIFTS IN PLACES ESPECIALLY ON COUNTRY 
  ROADWAYS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITY
WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW.

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this blizzard warning went out at Jan 8, 3:11 AM MST, 2 hours earlier.

Area forecast discussion, Jan 8, 3:11 AM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
311 AM MST THU JAN 8 2015

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SATURDAY...
NORTHWEST FLOW ALOFT WILL CONTINUE INTO THE WEEKEND AS UPPER RIDGE
REMAINS TO THE WEST AND UPPER TROUGH STAYS TO THE EAST.

COLD FRONT MOVING SOUTH ACROSS EASTERN MONTANA EARLY THIS MORNING.
INITIAL MIXING AS NORTHWEST WINDS DEVELOP HAS WARMED TEMPERATURES
TEMPORARILY DURING THE NIGHT. COLD AIR ADVECTION WILL COOL THEM
BACK DOWN THIS MORNING. SHORTWAVE TROUGH IN THE NORTHWEST FLOW
ALOFT WILL MOVE THROUGH THE AREA DURING THE DAY TODAY. AN AREA OF
MOISTURE THIS MORNING BETWEEN THE COLD FRONT AND THE SHORTWAVE
COULD BRING A PERIOD OF LIGHT SNOW MAINLY TO THE SOUTHERN ZONES OF
THE FORECAST AREA.

THE MAIN CONCERN TODAY WILL BE STRONG NORTHWEST WINDS AND HOW MUCH
OF THE EXISTING SNOW COVER WILL BLOW. AT THIS POINT...THERE IS
ENOUGH SNOW COVER FOR BLOWING AND DRIFTING SNOW TO MAKE TRAVEL
HAZARDOUS BUT NOT SURE IF THE BLOWING SNOW WILL REDUCE
VISIBILITIES ENOUGH FOR BLIZZARD OR WHITEOUT CONDITIONS. WILL
MAINTAIN WINTER WEATHER ADVISORY THROUGH 03Z (8 PM) FOR NOW.

WINDS WILL DIMINISH ENOUGH THIS EVENING TO END THE BLOWING SNOW
BUT WITH TEMPERATURES FALLING WELL BELOW ZERO... WIND CHILLS 20
BELOW TO 40 BELOW WILL DEVELOP. WILL START A WIND CHILL ADVISORY
THIS EVENING AND CONTINUE IT INTO FRIDAY MORNING. ARCTIC HIGH
PRESSURE SYSTEM WILL BRING BITTER COLD TEMPERATURES ACROSS THE
REGION TONIGHT.

THAT HIGH REMAINS OVER EASTERN MONTANA ON FRIDAY WITH LIGHT WINDS
AND MOSTLY CLEAR SKIES. A WEAK SHORTWAVE MOVES THROUGH THE AREA ON
SATURDAY WHICH WILL BRING MOSTLY CLOUDY SKIES AND SOMEWHAT WARMER
TEMPERATURES. FORRESTER

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...

SATURDAY NIGHT THROUGH TUESDAY MORNING...THE FLOW ALOFT ACROSS
NORTHEAST MONTANA BECOMES MORE ZONAL WITH THE OCCASIONAL
DISTURBANCE SLIDING THROUGH THE AREA. ONLY ONE OF THOSE
DISTURBANCES SEEMS TO RESULT IN ANY PRECIP AT ALL. MODELS IN
FAIRLY GOOD AGREEMENT SHOWING LIGHT AMOUNTS OF NEW SNOWFALL
SATURDAY NIGHT THROUGH SUNDAY FOR THE SW HALF OF OUR CWA...MAYBE UP
TO AN INCH OF SNOW.

TUESDAY AND BEYOND...A WEAK TO MODERATE UPPER-LEVEL RIDGE OF HIGH
PRESSURE SEEMS TO BE MAKING MORE AND MORE HEADWAY INTO THE
FORECAST. MODELS SEEMS TO BE TRENDING TOWARD A WARMER AND DRIER
PERIOD HERE. EXPECTING HIGHS IN THE 20S AND 30S WITH LOWS IN THE
TEENS...BUT THIS ALSO REPRESENTS THE PORTION OF THE FORECAST WITH
THE LOWEST AMOUNT OF CONFIDENCE GIVEN THE OVERALL MODEL ENSEMBLE
SPREAD. SO GIVEN THIS INFORMATION...PERHAPS IT IS BEST TO BE CAUTIOUSLY
OPTIMISTIC ABOUT A RESPITE FROM THE RECENT COLD WE HAVE BEEN
EXPERIENCING LATELY...AT LEAST UNTIL MODELS COME INTO BETTER
ALIGNMENT. BMICKELSON

&&

.AVIATION...

FLIGHT CATEGORY: MAINLY VFR WITH BRIEF PERIODS OF MVFR/IFR THROUGH
THE MORNING AND MID-DAY HOURS.

SYNOPSIS: A COLD FRONTAL PASSAGE WILL BRING A BRIEF CHANCE FOR
SNOW TODAY ACCOMPANIED BY STRONG AND GUSTY NORTHWESTERLY WINDS.

VSBY: VISIBILITIES ARE EXPECTED TO OCCASIONALLY DROP DURING THE
LATE MORNING AND MID-DAY HOURS...POSSIBLY DOWN TO LESS THAN 1 SM AT
TIMES. FOR AREAS WHERE TEMPERATURES HAVE REMAINED COLD ENOUGH TO
KEEP THE FALLEN SNOW LOOSE...DRIFTING PROBLEMS CAN BE EXPECTED FOR
RUNWAYS.

COLD: EXTREME COLD OF NEAR 20 BELOW WILL CAUSE MECHANICAL
PROBLEMS FOR AIRCRAFT THURSDAY NIGHT.

AREA WINDS: NORTHWEST 20 TO 30 KTS WITH HIGHER GUSTS THROUGH THE DAY.

BMICKELSON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 8 PM MST THIS EVENING FOR CENTRAL
AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...
DAWSON...EASTERN ROOSEVELT...GARFIELD...MCCONE...NORTHERN
PHILLIPS...NORTHERN VALLEY...PETROLEUM...PRAIRIE...RICHLAND...
SHERIDAN...SOUTHWEST PHILLIPS...WESTERN ROOSEVELT...WIBAUX.

WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 11 AM MST FRIDAY
FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN
VALLEY...DANIELS...DAWSON...EASTERN ROOSEVELT...GARFIELD...
MCCONE...NORTHERN PHILLIPS...NORTHERN VALLEY...PETROLEUM...
PRAIRIE...RICHLAND...SHERIDAN...SOUTHWEST PHILLIPS...WESTERN
ROOSEVELT...WIBAUX.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 8, 3:37 AM MST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
337 AM MST THU JAN 8 2015

MTZ016>027-059>062-091045-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
337 AM MST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 8 PM THIS EVENING
FOR BLOWING AND DRIFTING SNOW. STRONG WINDS OF 25 TO 35 MPH AND
LOOSE SNOW FROM PREVIOUS STORMS SYSTEMS WILL COMBINE TO PRODUCE
BLOWING SNOW WITH VISIBILITY LESS THAN A HALF MILE AT TIMES.

A WIND CHILL ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING UNTIL
11 AM FRIDAY FOR WIND CHILLS 20 BELOW TO 40 BELOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:21 AM MSTWind Chill AdvisoryGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more32 hr
Jan 8, 8:25 AM MSTWinter Weather AdvisoryGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more8 hr

Nearby

Blizzard Warnings in Montana, 2015Every blizzard warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.